Swollen glands on Plegridy

Been on Plegridy for a few months now and had swollen tender lymph nodes come and go - in armpit and groin. Anyone had this as an issue? Underlying infection may have been a factor but I’m feeling ok now

Hi Lorna. I’ve been diagnosed with ms since end of May and have been on plegridy since 4 weeks later. Fingers crossed, I’ve not had any problems with it. Great looking site reactions, but that’s all. Have you spoken to your ms nurse?

Hi Lorna,

I have been taking Plegridy for around 6 weeks and I too have experienced swollen glands in groin area. My MS nurse had never heard of this before, it is not a known side effect. My nurse spoke to my Neurologist who also had not heard of this side effect. He has advised that I check this out with my GP. I’m not concerned as I feel fine and it is too much of a concerned that the day after I inject, on the same side as I inject, the next day the glands in my groin are swollen. Takes around 10 days for the glands to go down, a little sore but ok.

Please advise if you have anymore info that may help.

I hope you are doing well

x

Hi. I know this is an old thread but my girlfriend has recently started plegridy 2 months ago and after taking the first full dose, she had a really large swollen gland in her right lymph gland in her groin. Did any of you get this checked out and if so what did the dr say? It’s a little sore to the touch but seems to go down after about 7-10 days after injecting but then obviously she then has to inject again so it comes back. Any advice appreciated. Steve

I’ve all kinds of gland problems, but mostly my reactions to Plegridy have been pretty mild. I’ve been on it for almost 18 months now. I no longer give injections in my right leg because of the poor lymph drainage there. The glands would get all swollen and tender, and I would get red patches and streaks down my thigh.

My most recent injection, last week, was in my left arm and it has left my armpit swollen. I know the MS clinics tend to be surprised about this kind of reaction, but I’ve done my own search of message boards and found plenty of other people who have had swollen lymph nodes from Plegridy. It should maybe be listed as a possible side effect for the drug, even if only a rare one.

the more people who report this to their MS teams, the more likely it will be flagged up to the drug manufacturers who can then add this to the list of side effects.

I am in regular contact with a rep from Biogen regarding my treatment and reactions, so maybe in the long-term, the manufacturer themselves can add it as a possible side effect.

Hi,

I started on plegridy on Tuesday evening and have swollen lymph-nodes in my groin how are you all getting in with this?

So, I’m still on Plegridy, now going on five years I think. I still get swollen lymph nodes in my left armpit. I tend to inject into my stomach most often, because I get the fewest reactions and no swelling. I would personally suggest you take NSAIDs before your injection, and through the next day, to help reduce pain/swelling/fever, but if the swelling lingers or is a worrisome amount, definitely talk to your doctor about it.

This might sound like a bunch of hooey, but I find exercising the morning before my shot helps reduce all side effects. Make sure to drink lots of water too. Hope that helps!

PS Looks like I’m about to stop taking Plegridy in the near future. The disease has been stable, but my WBC has gotten progressively worse, my liver enzymes rising, which now means my cholesterol is also going up. I’m not looking forward to starting a new medication, so maybe I’ll go without for a bit and see how I do. Wish me luck!